A member asked:

I'm on bactrim (tmp/smx). i've heard and read that it can contribute to kidney stones if you don't drink enough fluids. i worry that i'm not drinking enough but my urine is pale yellow to clear. i try to drink at least 2 l but sometimes i forget?

2 doctors weighed in across 2 answers
Dr. Samuel Galima answered

Specializes in Family Medicine

Trimethoprim-sulfamethoxazole (Bactrim DS) does not have kidney stones listed as a side effect or adverse effect. There are other verified side effects, please review the manufacturer insert that should be included with the prescription from the pharmacy. Adequate hydration is always best practice regardless.

Answered Jul 16, 2022

0 views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Hiep Le answered

Specializes in Nephrology and Dialysis

Crystalluria (kidney stone may develop because of this) is a moderate side effect of Bactrim but the incidence is not known and I would say it is extremely rare by my personal experience. Because this side effect is preventable by drinking fluid well when taking this antibiotic so this practice has been recommended. If you drink adequately, you should be fine, do not worry much.

Answered Jul 18, 2022

0 views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...